Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 2, 1996, 4:21 AM CST for Baldwin County, Alabama. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 1996, 4:21 AM CST (10:21 UTC)
- Expired
- Feb 2, 1996, 5:30 AM CST
- In force
- 69 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 021028 COR SVRMOB ALC003-021130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 421 AM CST FRI FEB 2 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...BALDWIN COUNTY AT 420 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM OVER MOBILE BAY EAST OF POINT CLEAR MOVING EAST SOUTHEAST AT 30 MILES AN HOUR. THIS STORM WILL BE AFFECTING THE EAST PARTS OF BALDWIN COUNTY FROM 10 MILES NORTH OF DAPHNE TO FT MORGAN AND GULF SHORES BY 430 AM MOVING THROUGH THE REMAINER OF THE COUNTY DURING THE NEXT HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 3:52 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 2, 3:52 AM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 330 AM CST FRI FEB 2 1996 LATEST SFC RUC MAP INDICATES SFC TROF EXTENDING FROM THE CNTL GULF WEST OF 90W TO NEAR MOB STRETCHING E INTO ETRM SW AL AND MOST OF NW FL. LATEST RADAR LOOPS FROM KMOB INDICATES RWS AND TRWS CONTINUE TO DEV AND TRAIN ALONG THIS AXIS WITH RAINFALL TOTALS TO NEAR AN INCH PER HOUR WITH SOME OF THE STRONGER CELLS. ONE CELL LOOKS TO HAVE THE POTENTIAL OF HAVING DAMAGING WINDS...LARGE HAIL AND POSSIBLE WATERSPOUTS DURING THE LAST HOUR. AFTER GLANCING QUICKLY AT THE MODEL DATA MAIN CONCERN LOOKS TO BE HOW FAR S WILL THE ARTIC AIR PUSH TODAY WITH DEEP MOISTURE IN PLACE THROUGH 21Z THIS AFTERNOON FOR PARTS OF SW AL. BY 12Z THIS SFC LOW OVR THE GULF LOOKS TO MOVE JUST W OF A LINE EXTENDING SOUTH OF MOB HEADING FOR THE EXTM E PART OF THE FA AREA TODAY. GREATEST MOISTURE CONVERGENCE ALSO LOOKS TO BE TO THE E OVR FL BY 12Z THIS MORNING. ON AN I290 SFC BEST LIFT IN THE BOUNDARY LAYERS WAS ALSO DEPICTED TO THE EAST OVR FL WITH GOOD MID LEVEL FORCING OVR SW AL UP THRU 18Z THIS AFTERNOON. WITH THIS WILL GO CURRENT FCST WITH POSSIBILITY OF MENTIONING SEVERE TRWS ALONG THE CST FROM BALD CO AL TO DESTIN. FLA"SH FLOODING WILL ALSO BE A THREAT MOST OF THE FA TODAY AS MODELS INDICATE RAIN AMMOUNTS NEAR 2 INCHES FOR MOST OF THE CWA E OF MOB. MUCH COLDER AIR WILL CONTINUE TO PLAGUE THE REGION THRU 48 HRS. (1) 48/31/44/25 +600 (2) 57/36/49/28 +800
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:57 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.